Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 349, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Nov 2, 2004, 1:00 AM CST for DeWitt County, Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2004, 1:00 AM CST (07:00 UTC)
- Expired
- Nov 2, 2004, 4:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties DeWitt County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 98 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1859 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 020700 FFWSAT TXC123-285-021000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 100 AM CST TUE NOV 2 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... LAVACA DEWITT * UNTIL 400 AM CST * AT 1251 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR CUERO...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE YOAKUM AND HALLETTSVILLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708 $$
5 follow-up statements
000 WGUS74 KEWX 020733 FFSSAT TXC123-285-021000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 131 AM CST TUE NOV 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CST FOR DEWITT AND LAVACA COUNTIES... AT 120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES SOUTH OF YOAKUM...MOVING NORTHEAST AT 20 MPH. OTHER HEAVY RAINS ARE SPREADING NORTH INTO DEWITT AND LAVACA COUNTIES. THESE WILL PROVIDE NEARLY CONTINUOUS RAINS FOR THE NEXT COUPLE OF HOURS. OTHER LOCATIONS IN THE WARNING INCLUDE HALLETTSVILLE. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708 $$
000 WGUS74 KEWX 020820 FFSSAT TXC123-285-021000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 AM CST TUE NOV 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CST FOR DEWITT AND LAVACA COUNTIES... AT 213 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTH OF HALLETTSVILLE...MOVING NORTHEAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE YOAKUM. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708 $$
000 WGUS74 KEWX 020853 FFSSAT TXC123-285-021000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 AM CST TUE NOV 2 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 AM CST FOR LAVACA COUNTY... AT 246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED 12 MILES EAST OF HALLETTSVILLE...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF LAVACA COUNTY. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708 $$
000 WGUS74 KEWX 020859 FFSSAT TXC123-285-021000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 AM CST TUE NOV 2 2004 ...A FLASH FLOOD WARNING CANCELED FOR DEWITT COUNTY... AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NO HEAVY RAIN OVER DEWITT COUNTY. MOST OF THE SHOWER ACTIVITY HAS MOVED EAST WITH SOME LIGHT SHOWERS EXPECTED TO CONTINUE OVER DEWITT COUNTY THROUGH THE EARLY MORNING HOURS. THE ADDITIONAL SHOWERS WILL NOT POSE A THREAT OF FLASH FLOODING. FLOOD WATER WILL RECEDE FROM LOW WATER CROSSINGS AND LOW LYING AREAS OVER NEXT COUPLE OF HOURS. LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708 $$
000 WGUS74 KEWX 020929 FFSSAT TXC123-285-021000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 AM CST TUE NOV 2 2004 ...A FLASH FLOOD WARNING CANCELED LAVACA COUNTY... AT 322 AM CST...MOST OF THE SHOWER ACTIVITY HAS MOVED EAST WITH SOME LIGHT SHOWERS EXPECTED TO CONTINUE OVER LAVACA COUNTY THROUGH THE EARLY MORNING HOURS. THE ADDITIONAL SHOWERS WILL NOT POSE A THREAT OF FLASH FLOODING. THEREFORE THE FLASH FLOOD WARNING IS CANCELED. LAT...LON 2908 9740 2898 9724 2940 9682 2955 9708 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 9:00 PM CST, 4 hours earlier.
Area forecast discussion, Nov 1, 9:00 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 900 PM CST MON NOV 1 2004 .UPDATE DISCUSSION... COLD FRONT HAS MOVED INTO THE CENTRAL COUNTIES OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. WINDS AT DEL RIO ARE NORTHWEST AROUND 15 MPH...AT FREDERICKSBURG THEY ARE NORTH AROUND 20 AND AT SAN ANTONIO THEY ARE NORTHWEST AT 23 MPH. PRECIPITATION BEHIND THE FRONT IS MOSTLY OVERRUNNING LIGHT RAIN AND ISOLATED SHOWERS. THUNDERSTORM ACTIVITY CONTINUES TO RACE AHEAD OF THE FRONT MOVING NORTHEAST AROUND 35 MPH. WILL BE UPDATING THE FORECAST TO DECREASE PERCENTAGE AND TYPE OF PRECIPITATION BEHIND THE FRONT AND ALSO TO ADJUST TYPE OF PRECIPITATION OVER THE EASTERN COUNTIES FOR THE REMAINDER OF THE NIGHT. RAINFALL AMOUNTS HAVE DECREASED BEHIND THE FRONT TO BE AROUND 0.10 TO 0.25 INCHES. THE UPPER LEVEL LOW IS STILL LOCATED OVER SOUTHEAST NEW MEXICO AND WESTERN TEXAS. IT IS FORECASTED TO MOVE NORTHEAST OVER THE NEXT 12-24 HOURS. UNTIL THAT OCCURS...SOUTH CENTRAL TEXAS WILL REMAIN UNDER A CONTINUED CHANCE OF RAIN. UPPER LEVEL TROPICAL STREAM FROM THE PACIFIC/BAJA REGION STILL SEEN ON WV SATELLITE LOOPS BRING IN MOISTURE ACROSS MEXICO INTO TEXAS. ONCE THE UPPER LOW MOVES NORTHEAST AND SKIES CLEAR...COOL AND CLEAR CONDITIONS WILL MOVE INTO THE REGION. MORNING LOW TEMPERATURES WILL RANGE IN THE UPPER 30S INTO 40S WITH DAYTIME HIGHS IN THE 60S. TEMPERATURES WILL SLOWLY MODERATE THROUGH THE WEEK AND BY THIS WEEKEND LOOK FOR 40S/50S FOR LOWS AND DAYTIME HIGHS IN THE 70S. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Nov 1, 5:04 AM CST, 19 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 504 AM CST MON NOV 1 2004 TXZ171>173-183>194-202>209-217>225-228-021103- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 504 AM CST MON NOV 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... OCCASIONAL HEAVY RAINS WILL REDEVELOP THIS AFTERNOON AND TONIGHT LEADING TO SMALL STREAM AND URBAN FLOOD ADVISORIES. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THE REMAINING SHOWERS AND THUNDERSTORMS WILL END TUESDAY NIGHT AFTER THE PASSAGE OF A COLD FRONT. OTHERWISE NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Nov 1, 7:50 PM CST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT MON NOV 01 2004 TXZ171>173-183>194-202>209-217>225-228-020700- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 850 PM CDT MON NOV 01 2004 ...EARLY NOVEMBER 2004 WEATHER CHANGES UNFOLDING... A COLD FRONT LOCATED FROM NEAR AUSTIN TO SAN ANTONIO TO SOUTHEAST OF EAGLE PASS...AT 850 PM...WILL CONTINUING TO MOVE SOUTHEAST ACROSS SOUTH CENTRAL TEXAS TONIGHT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS QUICKLY DEVELOP AND THEN DIMINISH AGAIN ALONG AND JUST NORTHWEST OF THE COLD FRONT. THESE WIDELY SCATTERED SHOWERS OR THUNDERSTORMS...MOVING NORTHEAST AT 35 MPH...WILL CONTINUE TO FORM AND THEN DIMINISH FOR THE NEXT SEVERAL HOURS. THESE SHOWERS AND THUNDERSTORMS MAY CAUSE WIND GUSTS OF 20 TO 40 MPH...LIGHTNING...SOME HAIL...AND PERIODS OF RAIN...BRIEFLY MODERATE TO HEAVY AT TIMES. WINDS WILL CONTINUE TO SHIFT TO THE NORTH AND NORTHWEST ACROSS SOUTH CENTRAL TEXAS TONIGHT...BRINGING MUCH COOLER CONDITIONS. COOLER DAYS AND NIGHTS ARE EXPECTED TUESDAY THROUGH THURSDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.